# SDR 99ZZZX1409

- Difficulty date: March 1, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N387MC
- Make and model: Cessna 340CESSNA
- Aircraft serial: 3400509
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Torque Tube
- Condition: Damaged
- Location: Te Flap
- Part time: 4,000 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE MOVING THE FLAP MOTOR AND GEARBOX ASSY PER STC SA474NW, DISCOVERED DAMAGE TO THE FLAP DRIVE TORQUE TUBES, PN 31B164-3. UPON REMOVAL OF THE TORQUE TUBES, DISCOVERED WEAR ON THE TUBES WHERE THEY PASS THROUGH THE FUSELAGE. THE SEAL ASSY (PN 21158-0013, RETAINER ASSY, PN 34172-11) FOR THE LT TORQUE TUBE HAD FAILED CAUSING THE TORQUE TUBE TO RUB AGAINST THE RETAINER HOUSING OF THE SEAL.  THIS CAUSED A GROOVE TO FORM INTO THE TORQUE TUBE. THIS GROOVE WAS APPROX  HALF THE WALL THICKNESS OF THE TUBE.  THE RT TORQUE TUBE SEAL WAS FOUND INTACT; THE TUBE WAS STARTING TO FORM A GROOVE AT THE SEAL CONTACT AREA.  THE TUBE SHOWED SIGNS OF WEAR CAUSED BY MOVEMENT OTBD AND INBD BETWEEN FLAP JACK SCREW AND FLAP GEARBOX.
